Alert archive / Maryland / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 73, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Jun 3, 2012, 6:39 PM EDT for Baltimore County, Carroll County, Harford County, Maryland. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2012, 6:39 PM EDT (22:39 UTC)
- Expired
- Jun 3, 2012, 7:32 PM EDT
- In force
- 53 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Baltimore County, MD, Carroll County, MD, Harford County, MD
The radar
The Sterling radar (KLWX), 105 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 7:20 PM EDT | TSTM WND DMG | 2 Ese Monkton, MD | A 40 TO 50 FOOT TREE ABOUT 18 INCHES IN DIAMETER WAS KNOCKED DOWN. |
| Jun 3, 7:40 PM EDT | TSTM WND DMG | 4 E Monkton, MD | TREE KNOCKED DOWN AND BLOCKING DRIVEWAY AT 16450 HUTCHINS MILL RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1755 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
192
WUUS51 KLWX 032239
SVRLWX
MDC005-013-025-032345-
/O.NEW.KLWX.SV.W.0073.120603T2239Z-120603T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
639 PM EDT SUN JUN 3 2012
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HARFORD COUNTY IN NORTHERN MARYLAND...
NORTHERN CARROLL COUNTY IN NORTH CENTRAL MARYLAND...
NORTHWESTERN BALTIMORE COUNTY IN NORTHERN MARYLAND...
* UNTIL 745 PM EDT
* AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 22 MILES NORTH OF JARRETTSVILLE TO 14 MILES NORTH OF
MANCHESTER TO 16 MILES NORTHWEST OF WESTMINSTER...AND MOVING EAST
AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
WESTMINSTER...
MANCHESTER...
HAMPSTEAD...
JARRETTSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.
&&
LAT...LON 3965 7616 3951 7689 3969 7723 3972 7721
3972 7623
TIME...MOT...LOC 2239Z 284DEG 31KT 3991 7649 3985 7683
3974 7718
$$
BJL2 follow-up statements
260
WWUS51 KLWX 032309
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
709 PM EDT SUN JUN 3 2012
MDC005-013-025-032345-
/O.CON.KLWX.SV.W.0073.000000T0000Z-120603T2345Z/
HARFORD MD-CARROLL MD-BALTIMORE MD-
709 PM EDT SUN JUN 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR BALTIMORE...CARROLL AND HARFORD COUNTIES...
AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WAKEFIELD TO JARRETTSVILLE TO HAMPSTEAD...MOVING EAST
AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
UPPERCO...
ROCKS...
BORING...
SCARBORO...
HEREFORD...
JARRETTSVILLE...
MONKTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.
&&
LAT...LON 3965 7616 3951 7689 3966 7717 3972 7658
3972 7623
TIME...MOT...LOC 2309Z 284DEG 31KT 3970 7616 3963 7653
3960 7689
$$
BJL925
WWUS51 KLWX 032332
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
732 PM EDT SUN JUN 3 2012
MDC005-013-025-032342-
/O.CAN.KLWX.SV.W.0073.000000T0000Z-120603T2345Z/
HARFORD MD-CARROLL MD-BALTIMORE MD-
732 PM EDT SUN JUN 3 2012
...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR BALTIMORE...
CARROLL AND HARFORD COUNTIES...
THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 3965 7616 3951 7689 3966 7717 3972 7658
3972 7623
TIME...MOT...LOC 2332Z 284DEG 31KT 3965 7591 3958 7628
3955 7664
$$
BJLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:24 PM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 3, 3:24 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
324 PM EDT SUN JUN 3 2012
.SYNOPSIS...
AN UPPER TROUGH WILL DRIFT EAST FROM THE GREAT LAKES TO NEW
ENGLAND THROUGH MONDAY...THEN PERSIST THROUGH WEDNESDAY NIGHT.
SEVERAL SHORTWAVES WILL ROTATE AROUND THE TROUGH...BRINGING
CHANCES OF SHOWERS AND BELOW NORMAL TEMPERATURES TO THE MID-
ATLANTIC STATES DURING THIS TIME. HIGH PRESSURE IS FORECAST TO
BUILD IN LATE IN THE WEEK AND OVER THE WEEKEND.
&&
.NEAR TERM /THROUGH MONDAY/...
AS OF 19Z...OCCLUDED LOW CENTERED OVER GEORGIAN BAY ONTARIO PER
WATER VAPOR IMAGERY. THE TROUGH OFF OF THIS LOW EXTENDS SOUTHEAST
ACROSS NEW ENGLAND AND INTO THE NORTH ATLANTIC.
SHORTWAVE ENERGY ROUNDING THIS TROUGH IS CURRENTLY MOVING THROUGH
PA...WITH A LINE OF SCATTERED THUNDERSTORMS IN ADVANCE ACROSS NEW
JERSEY. SOUTH OF THERE ACROSS LWX IS A GOOD CU FIELD WITH 700-1000
J/KG SBCAPE WITH NEAR NIL CIN. SCATTERED SHOWERS ARE DEVELOPING IN
THE WLY FLOW GUSTING TO AROUND 20 MPH. EXPECT AT LEAST ISOLATED
THUNDERSTORMS ACROSS MOST OF THE AREA BY THE LATE AFTERNOON. THE
BOUNDARY LAYER IS FAIRLY DRY...SO GUSTY DOWNDRAFTS/BURSTS ARE THE
MAIN THREAT. OTHERWISE THESE WILL BE PICTURESQUE HIGH-BASED CELLS.
EXPECT RAINFALL TO BE LESS THAN A QUARTER OF AN INCH.
TONIGHT...CONVECTIVE ACTIVITY CONTINUES THROUGH THE EVENING AND
POSSIBLY WELL INTO TONIGHT DEPENDING ON SHORTWAVE ACTIVITY AROUND
THE TROUGH. ONCE DIURNAL HEATING IS LOST THE COVERAGE AND INTENSITY
OF THUNDERSTORMS WILL DECREASE. MIN TEMPS MID 50S INLAND...UPR 50S
TO LOW 60S IN THE URBAN/NEAR SHORE ENVIRONS.
MONDAY...THE OCCLUDED LOW OVER THE ERN GREAT LAKES FILLS AS IT
DRIFTS EAST. MORE SHORTWAVE ENERGY IS EXPECTED TO PUSH SOUTH ACROSS
THE CENTRAL MID ATLANTIC. THE FORECAST IS DIURNALLY BASED
AGAIN...BUT PVA FROM AHEAD OF A SHORTWAVE COULD WARRANT AN EARLIER
ONSET. LOW LEVEL COLD AIR ADVECTION AND GREATER MORNING CLOUD COVER
WILL LIMIT TEMPERATURES A FEW DEGREES FROM TODAY. EXPECT MAX TEMPS
IN THE MID 70S...LOWER 70S UP ALONG THE MASON-DIXON...PERHAPS 80F
DOWN BY CHARLOTTESVILLE.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
VORT LOBE PUSHES SE OF AREA MON EVNG. WHILE MUCH OF THE ACTIVITY WL
BE CNVCTVLY INDUCED...THERE WL ALSO BE A PVA COMPONENT THAT MAY
STILL BE ONGOING. HV OPTED TO FOCUS ON THE EVNG HRS...AND GO FOR
CALMER CONDS OVNGT.
THE PTTN WON/T CHG MUCH FOR TUE-WED. CUTOFF H5 LOW OVER THE CNDN
MARITIMES WL HV SPOKES OF ENERGY ROTATING THRU CWFA...ANY OF WHICH
CAN INVIGORATE PCPN. BHD EACH SURGE...A BUBBLE OF COOLER MID LVL
TEMPS WL STEEPEN LAPSE RATES. SO WHILE MOST OF THE PCPN WL BE
DIURNALLY DRIVEN...THAT WON/T BE THE WHOLE STORY. CNVCTV INDICIES
NOT THAT IMPRESSIVE...SUGGESTING WL HV MORE OF A SHRA VS TSRA
THREAT...BUT WUD XPCT INVERTED V SNDGS SUGGESTING GUSTY WNDS AND
SMALL HAIL NONETHELESS. S/WV TROF AXIS A LTL MORE DEFINED WED...AND
WL INCL SCHC TSRA THEN.
PRETTY GOOD TEMP CONSISTENCY AMONGST MOS OFFERINGS-- MIN-T IN/NEAR
THE 50S...AND MAXT UPR 60S-LWR 70S.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
WL HV A GRDL PTTN CHG END OF WK INTO THE WKND...AS THE TROF AXIS
PUSHES INTO ATLC AND THE L/WV RDG BLDS. SCT DIURNAL SHRA MAY HOLD ON
FOR ONE MORE DAY THU. AFTER THAT THERE SHUD BE ENUF SUBSIDENCE FOR
DRY WX...ALTHO CU MAY BUBBLE UP AGN FRI. AS HGTS RISE...LOOKING FOR
TEMPS TO WARM AS WELL. DEWPT RECOVERY WL BE A LTL SLOER. BY THE
WKND...TEMPS ABV CLIMO W/ MOSUN SKIES.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED LATE THIS
AFTERNOON THROUGH THE EVENING WITH WESTERLY WINDS GUSTING UP TO 20
KT. SOME PRECIP OVERNIGHT MAY LINGER...BUT BE LIGHT AFTER MIDNIGHT.
CIGS REMAIN VFR EXCEPT POSSIBLE MVFR IN THE HEAVIEST ACTIVITY. MORE
SHOWERS AND SLIGHTLY POSSIBLE THUNDERSTORMS MONDAY AS A LOW MOVES
EAST TO NEW ENGLAND. ONSET TIMING SHOULD BE EARLIER THAN TODAY. NWLY
FLOW GUSTING 20 TO 25 KT STARTING MID MORNING.
ISOL-SCT SHRA TUE-WED...EACH POSING A GUSTY WIND AND SMALL HAIL
THREAT. HWVR...AREAL CVRG MAY PRECLUDE IMPACT AT AIRFIELDS.
RESTRICTIONS WUD BE LCL/BRIEF MVFR-IFR. PROBS DIMINISH 2ND HALF OF
WK.
&&
.MARINE...
EXPECT WLY FLOW TO CONTINUE TO GUST TO AROUND 15 KT ACROSS THE
WATERS THROUGH THE REST OF THE AFTERNOON. SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON THROUGH THE EVENING.
ANY ACTIVITY MAY PRODUCE STRONG GUSTY WINDS...SPECIAL MARINE
WARNINGS ARE POSSIBLE ACROSS THE WATERS THROUGH THIS EVENING. NWLY
FLOW QUICKLY PICKS UP MONDAY MORNING WITH GUSTS 20 TO 25 KT THROUGH
THE DAY. A SMALL CRAFT ADVISORY GOES INTO EFFECT FOR ALL WATERS
STARTING AT 6AM. SHOWERS WILL AGAIN HAVE THE POTENTIAL MIX DOWN
HIGHER GUSTS. GIVEN WIND FIELD IN THE LLVLS...SMWS MAY BE NEEDED OR
AN UPGRADE TO A GALE WRNG IF COVERAGE OF SHOWERS BECOMES HIGH ENOUGH.
FVRBL MIXING CONTS MON NGT-TUE...SPCLY DOWN MAIN CHANNEL OF BAY/LWR
PTMC. WL RAISE SCA FOR THAT PD. P-GRAD WL GRDLY DIMINSH AS LOW
SLOWLY MIGRATES EWD AFTER THAT.
&&
.TIDES/COASTAL FLOODING...
WATER LEVELS WILL REMAIN HALF TO THREE-QUARTERS OF A FOOT ABOVE
NORMAL THROUGH THE FULL MOON CYCLE /THROUGH MONDAY/. THE MONDAY
MORNING PREFERRED HIGH TIDE WILL APPROACH THE MINOR FLOOD CRITERIA
AT SENSITIVE LOCATIONS LIKE ANNAPOLIS AND ALEXANDRIA AGAIN.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM MONDAY TO 2 PM EDT TUESDAY FOR
ANZ531>534-537-539>541-543.
SMALL CRAFT ADVISORY FROM 6 AM TO 9 PM EDT MONDAY FOR ANZ530-
535-536-538-542.
&&
SYNOPSIS...HTS
NEAR TERM...JACKSON
SHORT TERM...HTS
LONG TERM...HTS
AVIATION...JACKSON/HTS
MARINE...JACKSON/HTS
TIDES/COASTAL FLOODING...JACKSONHazardous weather outlook, Jun 3, 3:32 PM EDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 332 PM EDT SUN JUN 3 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 040945- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 332 PM EDT SUN JUN 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THIS ACTIVITY IS EXPECTED TO PRODUCE AT LEAST SMALL HAIL AND GUSTY WINDS. OVER THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY...THIS MAY NECESSITATE SPECIAL MARINE WARNINGS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MID AND UPPER TIDAL POTOMAC RIVER...CHESAPEAKE BAY NORTH OF POOLES ISLAND...BALTIMORE HARBOR...AND THE TIDAL PATUXENT RIVER ON MONDAY THROUGH 9PM...AND FOR THE LOWER TIDAL POTOMAC RIVER...MAIN CHANNEL OF THE CHESAPEAKE BAY BETWEEN POOLES ISLAND AND SMITH POINT INCLUDING ALL EASTERN INLETS THROUGH MIDDAY TUESDAY. ANY SHOWERS AND THUNDERSTORMS ON MONDAY OR TUESDAY MAY BRING LOCALLY STRONGER WIND GUSTS OVER THE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-040945- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 332 PM EDT SUN JUN 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THIS ACTIVITY IS EXPECTED TO PRODUCE AT LEAST SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HTS
In the hours before
Special weather statement, Jun 3, 3:04 PM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 304 PM EDT SUN JUN 3 2012 VAZ030-501-502-031930- WARREN VA-NORTHERN FAUQUIER VA-SOUTHERN FAUQUIER VA- 304 PM EDT SUN JUN 3 2012 ...STRONG THUNDERSTORM TO AFFECT WARREN...NORTHERN FAUQUIER AND SOUTHERN FAUQUIER COUNTIES... AT 305 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTHWEST OF MARKHAM...MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE DELAPLANE AND THE PLAINS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3889 7769 3874 7775 3884 7809 3897 7804 TIME...MOT...LOC 1905Z 287DEG 23KT 3888 7799 BJL
Special weather statement, Jun 3, 3:27 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
327 PM EDT SUN JUN 3 2012
VAZ052-501-502-032000-
NORTHERN FAUQUIER VA-SOUTHERN FAUQUIER VA-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
327 PM EDT SUN JUN 3 2012
...STRONG THUNDERSTORM TO AFFECT NORTHERN FAUQUIER...SOUTHERN
FAUQUIER AND PRINCE WILLIAM/MANASSAS/MANASSAS PARK COUNTIES...
AT 327 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BETHEL...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE WARRENTON.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3872 7744 3845 7765 3848 7768 3872 7794
3885 7781
TIME...MOT...LOC 1927Z 299DEG 17KT 3876 7781
BJLSpecial weather statement, Jun 3, 3:32 PM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 332 PM EDT SUN JUN 3 2012 VAZ039-050-051-502-032000- ORANGE VA-CULPEPER VA-MADISON VA-SOUTHERN FAUQUIER VA- 332 PM EDT SUN JUN 3 2012 ...STRONG THUNDERSTORM TO AFFECT ORANGE...CULPEPER...MADISON AND SOUTHERN FAUQUIER COUNTIES... AT 333 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES WEST OF CULPEPER...MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE CULPEPER. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3848 7773 3827 7782 3844 7815 3853 7810 TIME...MOT...LOC 1933Z 290DEG 17KT 3846 7807 BJL
Special weather statement, Jun 3, 4:44 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
444 PM EDT SUN JUN 3 2012
VAZ055-502-032115-
SOUTHERN FAUQUIER VA-STAFFORD VA-
444 PM EDT SUN JUN 3 2012
...STRONG THUNDERSTORM TO AFFECT SOUTHERN FAUQUIER AND STAFFORD
COUNTIES...
AT 444 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF RUBY...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE STAFFORD.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3844 7762 3858 7757 3857 7754 3856 7754
3856 7752 3851 7733 3850 7731 3832 7736
TIME...MOT...LOC 2044Z 291DEG 20KT 3850 7752
BJLSpecial weather statement, Jun 3, 6:20 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
620 PM EDT SUN JUN 3 2012
MDZ003>006-WVZ052-053-032245-
FREDERICK MD-WASHINGTON MD-JEFFERSON WV-BERKELEY WV-CARROLL MD-
NORTHERN BALTIMORE MD-
620 PM EDT SUN JUN 3 2012
...STRONG THUNDERSTORMS TO AFFECT FREDERICK...WASHINGTON...
JEFFERSON...BERKELEY...CARROLL AND NORTHERN BALTIMORE COUNTIES...
AT 620 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES NORTH OF EMMITSBURG TO FORT RITCHIE TO 2
MILES SOUTH OF BIG SPRING...MOVING SOUTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE WINEBRENNERS CROSSROAD...SAINT JAMES...
GRACEHAM...WOLFSVILLE...UTICA...SHEPHERDSTOWN...KEARNEYSVILLE...ROCKY
RIDGE...SHENANDOAH JUNCTION AND BAKERTON.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS ALONG
WITH LOCALLY HEAVY DOWNPOURS.
&&
LAT...LON 3968 7659 3937 7720 3930 7787 3961 7805
3962 7803 3962 7802 3967 7809 3972 7812
3973 7670
TIME...MOT...LOC 2220Z 321DEG 43KT 3980 7728 3966 7746
3957 7789
BJLSpecial weather statement, Jun 3, 6:32 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
632 PM EDT SUN JUN 3 2012
MDZ004>007-032330-
FREDERICK MD-HARFORD MD-CARROLL MD-NORTHERN BALTIMORE MD-
632 PM EDT SUN JUN 3 2012
...STRONG THUNDERSTORMS TO AFFECT FREDERICK...HARFORD...CARROLL AND
NORTHERN BALTIMORE COUNTIES...
AT 631 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 17 MILES NORTH OF CARDIFF TO 8 MILES NORTHEAST OF
LINEBORO TO 11 MILES NORTHEAST OF HARNEY TO 2 MILES NORTHEAST OF
EMMITSBURG...MOVING SOUTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE TANEYTOWN...WESTMINSTER...MANCHESTER...
HAMPSTEAD AND JARRETTSVILLE.
WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THESE STORMS. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES.
TAKE SHELTER UNTIL THE STORMS HAVE PASSED.
&&
LAT...LON 3966 7617 3950 7695 3972 7747 3972 7623
TIME...MOT...LOC 2231Z 299DEG 28KT 3994 7641 3981 7674
3982 7705 3971 7728
BJLThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 6:20 PM EDT | Special Weather Statement | LWX | Carroll, Frederick, Washington | 25 min |
| Jun 3, 6:32 PM EDT | Special Weather Statement | LWX | Carroll | 58 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.